MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 511.785
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: handpiece device, (b)(6) 2021.As of this date, the device has not been returned for evaluation.Therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during unspecified surgical procedures, while riming the femoral medullary canal, it was discovered that on different occasions, the reduction drive coupling unit device released from the handpiece device.It was not reported if there were any delays in the surgical procedures or if spare devices were available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact dates of the events were unknown.However, it was reported that the events occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the attachment device could not be engaged.It was further determined that the device had a component damage.It was further determined that the device failed pretest for general condition, check the tool coupling, check the handpiece coupling, check cannulation and check attachment with handpiece.The assignable root cause was determined to be due to component failure from normal wear.

Brand Name
REDUCTION DRIVE UNIT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11747516
Report Number8030965-2021-03296
Device Sequence Number1296933
Product Code HWE
UDI-Device Identifier07611819082694
UDI-Public07611819082694
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1